In the past week I have developed a painless tic under my right eye. It is rapid and constant. I have never experienced this before. I had a face lift, browlift, and upper and lower bleph in March of this year and am gradually regaining sensation in my scalp, cheeks and chin. I have popped my jaw for years and realize that I may be doing more of this recently as sensation returns. I have also recently begun taking a calcium and magnesium supplement (I read somewhere that lack of magnesium may precipitate tics but don't know if this is true.) I am not under any particular stress at this time and I sleep well. Will this go away on it's own, or should I consult a doctor? It's distracting since other people notice it and comment. Thank you!
Intermittent muscles twitches can be caused by stress, sleep deprivation or excessive stimulant use, such as caffeine. It can also occur with electrolyte abnormalities. I would recommend that you first contact your plastic surgeon to ask if this could be a symptom related to the surgery (i am not aware of any). If he/she says it is not, and the symptom persists then consulting with your local primary doctor would be a reasonable starting point. Good luck.
I also had the eye tick for a couple weeks. I took the calcium/magnesium supplement which didnt work. The tic went away after I slept more and I was less stressed. Also I was drinking way too much coffee and drinking a lot of soda, which I cut back on.
Also, another reason why it may happen is allergies. Since pollen, ragweed, mold, etc affect the central nervous system, your muscles may react to it in different ways.
I am not sure if your tic is related to your surgery, but mine was simply stress, caffeine, and not enough sleep.
On last evening before bed, I noticed a rapid undereye tic under my right eye. Upon awaking this morning it was gone. I really didn't think about it again until just a few minutes ago while in the rest room, here at work, it has reoccured. So upon doing an internet search for info, I came across this board. Based on the prior posts, I'll give it a few days. I do suffer with allergies and in the last couple of days, here in Wash DC, I've been having it a little rough. I've taken double dosages of Allegra D to get the sneezing, runny nose, watery eyes under control. I've also been working late, exercising late...getting to bed around midnight and waking up at 5 am. So again, I'll try to improve my work and sleep schedule and return to prescribed dosages of Allegra to see if the tic goes away in a few days.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.